MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC PLUS US; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCP060120130
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
The physician intended to use a pacific plus during procedure for treatment of the mid common iliac artery.The fibrous lesion exhibited little tortuosity, no calcification with 70% stenosis.Artery diameter is reported to be 7mm with a lesion length of 120mm.It is reported that the patient had a tumor that compressed the artery.The balloon was inflated using a non-medtronic inflation device, and 50/50 contrast/saline was used.There was no damage to the packaging.There were no issues noted when removing the device from the hoop/tray.The device was prepped with no issues identified.It is reported that balloon inflation difficulties occurred.The event was not observed during balloon inflation.It is reported that 2nd inflation was unsuccessful.When negative was pulled on the device, blood was present in the inflator.The physician removed the balloon and observed the balloon was no longer on the catheter.The physician imaged the anatomy and found the balloon sleeve inside the sheath.The physician was able to remove the sheath and maintain wire access to remove the balloon piece.It is reported that 4 atm was applied when it was determined that there was inflation difficulties.Removal difficulties and difficulty removing the balloon following balloon inflation was reported.The device passed through a previously deployed stent.No resistance was encountered when advancing the device and excessive force was not used.The physician used a 035 balloon to post dilate the stent.
 
Additional Manufacturer Narrative
Evaluation summary: the catheter was full of hardened blood.The catheter returned broken in 2 parts: the balloon with tip, a part of guidewire and the distal marked still crimped on it; the proximal part of the catheter with hub and shaft, the proximal marker still crimped on the guidewire tube.The detachment between balloon and shaft happened at the proximal balloon welding.The balloon was unfolded, dirty of blood and bounced 1 cm from the tip.The guidewire tube underneath the balloon was highly stretched and broken before the distal marker.No other tests were performed due to the device condition.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC PLUS US
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6742377
Report Number9612164-2017-00938
Device Sequence Number19144221
Product Code LIT
UDI-Device Identifier08033477054902
UDI-Public08033477054902
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K123358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberPCP060120130
Device Lot Number211589989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2017
Initial Date Received by Manufacturer 06/26/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date07/25/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight47